Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 73, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 19, 2016, 2:14 AM CDT for Greer County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2016, 2:14 AM CDT (07:14 UTC)
- Expired
- Jun 19, 2016, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Greer County, OK
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WGUS54 KOUN 190714
FFWOUN
OKC055-191015-
/O.NEW.KOUN.FF.W.0073.160619T0714Z-160619T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
214 AM CDT SUN JUN 19 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 515 AM CDT
* AT 212 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS GREER COUNTY. THE MESONET STATION NEAR MANGUM
HAS MEASURED 2.5 INCHES OF RAIN IN ONE HOUR AND ADDITIONAL
RAINFALL IS LIKELY. RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS ALSO
FALLEN IN SOUTHWESTERN GREER COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANGUM AND HESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT DRIVE ON FLOODED ROADWAYS.
TURN AROUND... DONT DROWN.
&&
LAT...LON 3504 9955 3490 9950 3489 9931 3487 9932
3485 9929 3482 9928 3481 9941 3477 9941
3477 9944 3472 9944 3473 9950 3481 9955
3473 9966 3475 9967 3475 9969 3477 9969
3477 9972 3490 9973
$$
..SPEG.1 follow-up statement
643
WGUS74 KOUN 190951
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CDT SUN JUN 19 2016
OKC055-191015-
/O.CON.KOUN.FF.W.0073.000000T0000Z-160619T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREER OK-
451 AM CDT SUN JUN 19 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
GREER COUNTY...
AT 443 AM CDT...LIGHT TO MODERATE RAIN CONTINUES ACROSS GREER COUNTY
ALTHOUGH RAINFALL RATES HAVE DECREASED. MESONET MEASURED 4.71 INCHES
OF RAIN THIS MORNING 5 MILES SOUTHEAST OF MANGUM AND RAINFALL OF 5
INCHES OR GREATER IS ESTIMATED TO HAVE OCCURRED FROM EAST OF MANGUM
TO NORTHEAST OF HESTER. RAINFALL OVER 3 INCHES ALSO IS ESTIMATED IN
PORTIONS OF SOUTHWESTERN GREER COUNTY. ALTHOUGH THE RAIN HAS
DECREASED... AREAS OF FLOODING ARE EXPECTED DUE TO THE HEAVY
RAINFALL EARLIER THIS MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANGUM AND HESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3504 9955 3490 9950 3489 9931 3487 9932
3485 9929 3482 9928 3481 9941 3477 9941
3477 9944 3472 9944 3473 9950 3481 9955
3473 9966 3475 9967 3475 9969 3477 9969
3477 9972 3490 9973
$$
..SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:15 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 18, 10:15 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 1015 PM CDT SAT JUN 18 2016 .UPDATE... The main weather stories this evening include expiration of the Heat Advisory and continued storms producing localized wind gusts/heavy rainfall. Scattered convection persists at this time over central Oklahoma, with a modest/gradual increase in radar trends over western Oklahoma. High resolution models, including the HRRR and TTU WRF, have shown a persistent signal for scattered convection overnight migrating southward over southwestern Oklahoma and western north Texas. Upper air analyses do indicate a weakness in the height field and associated enhancement in the wind fields aloft. This could promote forcing enough to support such scattered convection. Have increased POPs/WX grids to reflect up to 40 percent rain/storm chances in the southwestern zones overnight. && .PREV DISCUSSION... /issued 634 PM CDT SAT JUN 18 2016/ DISCUSSION... 19/00Z TAF discussion follows. AVIATION... Primarily VFR conditions expected through the period. Will mention MVFR conditions with TSRA at KPNC first few hours of forecast. Central Oklahoma terminals will need to be monitored for effects of storms t the east but they are expected to dissipate before affecting KOKC and KOUN. Some shallow fog is possible late tonight near areas that saw rain this afternoon, namely KOUN so will mention there late tonight. Some hints at near MVFR cloud cover development after 12Z across terminals but we will keep VFR at this time. PREV DISCUSSION... /issued 138 PM CDT SAT JUN 18 2016/ DISCUSSION... Primary forecast concern is focused on the continued heat across the region and the chance for isolated to scattered thunderstorm development this afternoon. Surface analysis at 18Z revealed the remnant MCV was still holding on to some degree across north central Oklahoma. The bulk of the cloud cover associated with the dissipating complex this morning continues to clear out and several weak, but defined outflow boundaries are scattered about across the region under the slowly dissipating area of cirrus over central and western Oklahoma. Surface analysis shows the morning outflow boundary finally slowed and stalled out just south of the Red River and is visualized as an evolving line of weak cumulus from Atoka southwest to Durant. Dew points continue to steadily increase, especially over areas which saw rainfall overnight, heat indices will once again climb into the 100 to 105 F range across most of the region. Please continue to stay safe out there, drink plenty of water, and be aware of the signs of heat exhaustion. Besides excessive heat this afternoon, there remains a chance of isolated showers and thunderstorms cropping up across the area. The slew of boundaries drifting across the region will provide focus for updraft development. Bufr soundings across the area reveal a modest capping inversion around 850 to 700 mb, slowly eroding with warming through mid to late afternoon. Decent instability will continue to materialize, with MLCAPE values of 1000 to 1500 J/KG through the afternoon and early evening. Deep layer shear looks to be paltry, with values of 0-6 km shear between 20 and 30 kts. With this in mind, it will likely take some decent cores to get any appreciable hail development. This was verified with an earlier storm, around 17Z, which had close to 60 dBZ to 30kft, and the storm produced nickel sized hail. Into the afternoon, as temperatures increase, expect surface dew point depressions to increasing. Not necessarily a "classic" inverted V type set up, but thunderstorm wind gusts up to 60 mph will likely be the greatest concern with any of the stronger storms that develop. Timing and location of storms, well, that is a tough question, at 1830Z we've already got a few scattered updrafts popping up across the area, and this is what can be expected through the afternoon, just a menagerie of isolated to widely scattered showers and thunder across the region this afternoon. For the remainder of the forecast, expect primarily dry and warm to hot conditions. With temperatures improving slightly tomorrow (cooler than the past few days), heat indices will only climb into the mid to upper 90s with the mid 60s to low 70s dew points. Therefore, will not need an extension of the heat advisory to tomorrow. A broad 500 mb ridge will remain in place across the western 2/3rds of the country, with subtle short wave troughs attempting to move across the plains, bringing low chances for precipitation at various times over the next several days. Therefore, precipitation chances remain a forecast challenge, but overall, most mid to long range guidance is in agreement that much of the South Plains will remain dry for a good chunk of the next week. Temperatures will increase into the middle of next week through the end of the week, with highs entering the low 100s across portions of northern Oklahoma Wednesday through Friday. So, the heat isn't over yet, keep following good heat safety. Drink plenty of water, take frequent breaks when playing or working outside, and stay aware to the signs of heat exhaustion. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 92 70 92 / 40 10 0 0 Hobart OK 72 92 70 92 / 30 10 0 0 Wichita Falls TX 72 92 71 91 / 40 10 0 10 Gage OK 69 95 69 93 / 20 0 0 0 Ponca City OK 71 95 71 95 / 30 0 0 0 Durant OK 71 91 72 89 / 30 0 10 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 20/11
Hazardous weather outlook, Jun 18, 9:15 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT SAT JUN 18 2016 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 915 PM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS. MOST OF THE STORMS THROUGH MIDNIGHT WILL OCCUR ACROSS CENTRAL OKLAHOMA...WITH THE OVERALL CHANCES FOR STORMS SHIFTING TO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS AFTER MIDNIGHT. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. HOWEVER...AN ISOLATED STORMS OR TWO COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAT... TEMPERATURES BY THE MIDDLE AND LATTER PART OF THE WEEK WILL ONCE AGAIN RISE INTO THE MIDDLE AND UPPER 90S AND LOWER 100S ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. HEAT INDICES WILL APPROACH 105 DEGREES ACROSS PARTS OF THE AREA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 18, 11:14 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1114 PM CDT SAT JUN 18 2016 OKZ022-035-190445- KIOWA OK-WASHITA OK- 1114 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL 1145 PM CDT... AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SENTINEL... MOVING WEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3522 9908 3509 9902 3501 9920 3518 9925 TIME...MOT...LOC 0413Z 69DEG 4KT 3511 9914 MAD
Special weather statement, Jun 18, 11:46 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT SAT JUN 18 2016
OKZ021-022-034-035-190515-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
1146 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL
1215 AM CDT...
AT 1144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SENTINEL...MOVING WEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3521 9916 3503 9912 3499 9938 3502 9944
3514 9946 3518 9942
TIME...MOT...LOC 0444Z 79DEG 10KT 3511 9924
MADSpecial weather statement, Jun 19, 12:24 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT SUN JUN 19 2016
OKZ033-036-TXZ083-190600-
HARMON OK-JACKSON OK-HARDEMAN TX-
1224 AM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...WEST CENTRAL
JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 100 AM CDT...
AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD...MOVING
SOUTHWEST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3475 9983 3467 9963 3436 9975 3446 10000
3454 10000
TIME...MOT...LOC 0522Z 25DEG 18KT 3465 9978
..SPEG.Special weather statement, Jun 19, 12:56 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT SUN JUN 19 2016
OKZ033-034-190630-
HARMON OK-GREER OK-
1256 AM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON AND SOUTH CENTRAL
GREER COUNTIES UNTIL 130 AM CDT...
AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MANGUM...MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3495 9971 3484 9954 3473 9962 3472 9967
3465 9967 3460 9970 3477 9996
TIME...MOT...LOC 0555Z 38DEG 12KT 3484 9968
..SPEG.Special weather statement, Jun 19, 12:57 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT SUN JUN 19 2016
TXZ083-190630-
HARDEMAN TX-
1257 AM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDEMAN COUNTY UNTIL 130
AM CDT...
AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3437 10000 3447 9986 3436 9969 3413 9983
3423 10000
TIME...MOT...LOC 0555Z 34DEG 11KT 3438 9984
..SPEG.Special weather statement, Jun 19, 1:48 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 148 AM CDT SUN JUN 19 2016 TXZ083-190715- HARDEMAN TX- 148 AM CDT SUN JUN 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEMAN COUNTY UNTIL 215 AM CDT... AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF KIRKLAND...MOVING WEST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3451 10000 3449 9987 3431 9988 3430 10000 TIME...MOT...LOC 0646Z 94DEG 17KT 3441 9997 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 45 min |
| Jun 18, 7:06 PM CDT | Special Weather Statement | OUN | Murray | 24 min |
| Jun 18, 7:21 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Jun 18, 7:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 18, 7:41 PM CDT | Special Weather Statement | OUN | Coal | 34 min |
| Jun 18, 7:42 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Jun 18, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 37 min |
| Jun 18, 8:04 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
| Jun 18, 8:06 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jun 18, 8:11 PM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Jun 18, 8:29 PM CDT | Special Weather Statement | OUN | Seminole | 31 min |
| Jun 18, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 12 min |
| Jun 18, 8:54 PM CDT | Special Weather Statement | OUN | Okfuskee | 36 min |
| Jun 18, 9:31 PM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 18, 9:59 PM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Jun 18, 10:30 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jun 18, 10:37 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 113 min |
| Jun 18, 11:14 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Jun 18, 11:46 PM CDT | Special Weather Statement | OUN | Greer | 29 min |
| Jun 19, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 43 min |
| Jun 19, 12:24 AM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | OUN | Harmon | 34 min |
| Jun 19, 2:46 AM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 19, 5:19 AM CDT | Areal Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.